Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 21, 2010, 8:49 PM MDT for Niobrara County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2010, 8:49 PM MDT (02:49 UTC)
- Expired
- May 21, 2010, 9:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:26 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS55 KCYS 220249 SVRCYS WYC027-220315- /O.NEW.KCYS.SV.W.0013.100522T0249Z-100522T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 849 PM MDT FRI MAY 21 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING... * UNTIL 915 PM MDT * AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF HAT CREEK...OR 23 MILES NORTHEAST OF LUSK...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4326 10406 4303 10406 4296 10429 4312 10440 TIME...MOT...LOC 0249Z 239DEG 30KT 4307 10425 WIND...HAIL <50MPH 1.00IN $$ RE
2 follow-up statements
986 WWUS55 KCYS 220259 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 859 PM MDT FRI MAY 21 2010 WYC027-220315- /O.CON.KCYS.SV.W.0013.000000T0000Z-100522T0315Z/ NIOBRARA WY- 859 PM MDT FRI MAY 21 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL NIOBRARA COUNTY UNTIL 915 PM MDT... AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF REDBIRD...OR 23 MILES SOUTHWEST OF EDGEMONT...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN NIOBRARA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4299 10426 4314 10434 4326 10406 4303 10406 TIME...MOT...LOC 0259Z 239DEG 30KT 4310 10416 WIND...HAIL <50MPH 1.00IN $$ RE
925 WWUS55 KCYS 220314 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 914 PM MDT FRI MAY 21 2010 WYC027-220324- /O.EXP.KCYS.SV.W.0013.000000T0000Z-100522T0315Z/ NIOBRARA WY- 914 PM MDT FRI MAY 21 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA COUNTY WILL EXPIRE AT 915 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM MDT. LAT...LON 4299 10426 4314 10434 4326 10406 4303 10406 TIME...MOT...LOC 0314Z 239DEG 30KT 4316 10401 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:35 PM MDT, 7 hours 14 minutes earlier.
Area forecast discussion, May 21, 1:35 PM MDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MDT FRI MAY 21 2010 .SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY... ACTIVE PERIOD STILL EXPECTED TO DEVELOP ACROSS THE EASTERN PORTION OF THE FORECAST AREA THIS AFTERNOON AND INTO THE EVENING. CRITICAL TO THE EVOLUTION OF SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE THE WESTWARD EXTENT OF THE HIGHEST DEW POINTS...IN THE LOWER 50 DEGREE RANGE. CURRENTLY THESE VALUES ARE ADVECTING WEST INTO SOUTHEAST WYOMING FROM NORTHERN COLORADO AND THE WESTERN NEBRASKA PANHANDLE. SPC INCREASED THE SLIGHT RISK AREA TO INCLUDE THE ENTIRE FORECAST AREA THIS MORNING DUE TO THE CONTINUED INCREASE IN SHEAR AND EXPECTED DEVELOPMENT OF STRONG THUNDERSTORMS. BELIEVE WITH THIS FORECAST ISSUANCE THAT STORMS WILL INITIATE OVER THE HIGHER TERRAIN AND ALONG THE GRADIENT IN MOISTURE THAT IS ADVECTING WESTWARD. THINK THIS WILL BE THE CASE DUE TO THE GRADIENT FROM CLOUD COVER WHERE THE DEW POINTS ARE GREATEST AND THE INCREASED INSOLATION ACROSS AREAS JUST WEST OF THIS MOISTURE GRADIENT THAT SHOULD BE ABLE TO REACH THE CONVECTIVE TEMPERATURE BY AROUND 3 PM MDT THIS AFTERNOON. THE STORMS WILL THEN MOVE INTO THE REGION OF CAPPED INSTABILITY...ERODE THE CAP...AND FEED OFF THE DEW POINTS IN THE 50S. STORM RELATIVE HELICITY VALUES CONTINUE TO BE GREATEST ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA...BUT SHOULD INCREASE TO GREATER THAN 100 M2/S2 EAST OF THE LARAMIE RANGE DURING THE LATE AFTERNOON AND EARLY EVENING. THIS WILL LEAD TO INCREASED POTENTIAL FOR ROTATING SUPERCELLS AND THE POTENTIAL FOR ISOLATED TORNADO DEVELOPMENT IN ADDITION TO LARGE HAIL AND STRONG WINDS. FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL EXIT TO THE EAST ACROSS THE NEBRASKA PANHANDLE...AND ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP CLOSER TO ENERGY IN THE MID- LEVELS...AROUND 700 MB...THAT WILL BE MOVING OVER WESTERN WYOMING INTO EAST CENTRAL WYOMING. DRIER AIR TO THE EAST OF THOSE DISTURBANCES WILL MOVE NORTHEAST ACROSS MOST OF SOUTHEAST WYOMING INCLUDING THE CHEYENNE AREA WITH NO ADDITIONAL CONVECTION EXPECTED OVERNIGHT. SATURDAY...THE SURFACE LOW THAT WILL CONTINUE TO DEVELOP OVER THE AREA WILL CREATE A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE WESTERN PORTION OF THE AREA SATURDAY. THIS WILL ALSO ACT TO CREATE SOUTHWEST FLOW IN THE LEE OF THE MOUNTAINS AND TEMPERATURES WILL BE QUITE A BIT WARMER THAN NORMAL. THE SURFACE LOW WILL PUSH EAST INTO NEBRASKA DURING THE EVENING HOURS SATURDAY WITH A WEAK COLD FRONT. THE GFS AND WRF-NMM ARE INDICATING SHOWERS/THUNDERSTORMS MAY DEVELOP ALONG THE FRONTAL BOUNDARY FOR A BRIEF TIME...SO HAVE ADDED THAT TO THE AFTERNOON FORECAST AND THEN ADVECTED THE PRECIPITATION CHANCES EAST DURING THE EVENING. WILL NOT ADD SEVERE MENTION TO THE GRIDS WITH THIS ISSUANCE...BUT 0-6KM BULK SHEAR...CAPE AND LIFTED INDICES IN THE WRF-NMM STILL SUPPORT THE POSSIBILITY FOR SOME LARGE HAIL AND DAMAGING WINDS FROM GOSHEN COUNTY EAST TO DAWES AND BOX BUTTE COUNTIES. SATURDAY NIGHT AND SUNDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS MOVING NORTHEAST OF THE AREA LATE SATURDAY NIGHT. SUNDAY WILL BE DRY AS ANOTHER SURFACE LOW FORMS OVER THE FOUR CORNERS REGION ASSOCIATED WITH THE NEXT AREA OF VORTICITY MOVING THROUGH THE LONG-WAVE TROUGH OVER THE WEST COAST. TEMPERATURES SUNDAY WILL BE COOLER...NEAR NORMAL...FOLLOWING THE PASSAGE OF THE WEAK FRONT LATE SATURDAY. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. NAM...GFS AND ECMWF IN DECENT AGREEMENT AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR SOLUTIONS. SUNDAY NIGHT...SCATTERED EVENING THUNDERSTORMS AND LATE NIGHT SHOWERS ACROSS OUR NORTHERN AND CENTRAL COUNTIES ALONG AND NORTH OF THE DEVELOPING BOUNDARY. MONDAY...IMPRESSIVE NEGATIVELY TILTED SHORTWAVE TROUGH MOVES NORTHEAST ACROSS WYOMING SENDING THE COLD FRONT ACROSS ALL BUT OUR WESTERN NEBRASKA COUNTIES BY LATE AFTERNOON. WILL SEE ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS NORTH OF A LARAMIE TO SCOTTSBLUFF LINE WITH GREATEST COVERAGE ACROSS OUR NORTHERN COUNTIES OF CONVERSE AND NIOBRARA CLOSER TO DEEPER MOISTURE AND LIFT. TUESDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE AS LOW AND MID LEVEL MOISTURE DECREASES FROM MONDAY AND LESS MESOSCALE AND SYNOPTIC LIFT WITH SOUTHWEST FLOW ALOFT. WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS OUR NORTHERN AND CENTRAL COUNTIES WITH SOUTHWEST FLOW ALOFT AND LOW LEVEL SOUTHEAST UPSLOPE MECHANICAL LIFT TO THE LARAMIE RANGE. THURSDAY...DECENT WARMING TREND WITH INCREASING HEIGHTS ALOFT AND THICKNESSES AS 500 MB HEIGHTS RISE ABOVE 5850 METERS AND 1000-500 MB THICKNESSES NEAR 5790 METERS. CORRESPONDING DECREASE IN AFTERNOON AND EVENING THUNDERSTORM CHANCES DUE TO WARMING TEMPERATURES ALOFT ACTING TO CAP AND CONVECTIVELY INHIBIT THUNDERSTORM INITIATION. FRIDAY...5850 METER 500 MB RIDGE DOMINATES ACROSS THE CENTRAL PLAINS STATES AND THE WESTERN HIGH PLAINS...THUS THIS DAY LOOKS DRY WITH WARM TEMPERATURES ALOFT INHIBITING THUNDERSTORM INITIATION. && .AVIATION... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TODAY...MOST NUMEROUS EAST OF INTERSTATE 25...PRODUCING MVFR AND EXTREME TURBULENCE. SOME STORMS...ESPECIALLY EAST OF INTERSTATE 25...THIS AFTERNOON AND EVENING...MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AREAS OF FOG LATE TONIGHT PRODUCING IFR NORTH OF A DOUGLAS TO KIMBALL LINE. STRONG COLD FRONT MOVES EAST TO FAR EASTERN WYOMING BY LATE AFTERNOON SATURDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON PRODUCING MVFR AND TURBULENCE. COLD FRONT MOVES EAST ACROSS ALL COUNTIES AND TERMINALS SATURDAY NIGHT WITH VFR. && .FIRE WEATHER... SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. TOMORROW WILL BRING WINDY CONDITIONS ACROSS THE WESTERN HALF OF THE AREA...AND A SLIGHT CHANCE FOR A WEAK THUNDERSTORM ACROSS THE EASTERN HALF OF THE AREA. MUCH WARMER TEMPERATURES WILL ALSO BE OBSERVED SATURDAY. LOWEST MINIMUM RELATIVE HUMIDITIES WILL BE EAST OF THE LARAMIE RANGE WITH VALUES IN THE 15 TO 25 PERCENT RANGE. A WEAK COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY AND THIS WILL LEAD TO COOLER AND NEAR NORMAL TEMPERATURES SUNDAY. && .HYDROLOGY... AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR BAGGS...DIXON AND AREAS ALONG THE SAVERY CREEK. INCREASED RUNOFF FROM SNOW MELT IS EXPECTED TO BRING ANOTHER PEAK FLOW THROUGH THESE AREAS DURING THE LATE AFTERNOON HOURS TODAY. THIS AREAL FLOOD WARNING IS IN EFFECT THROUGH 600 PM MDT THIS EVENING. OTHER AREA RIVERS HAVE REMAINED BELOW ACTION STAGE AND ARE EXPECTED TO REMAIN BELOW ACTION STAGE THROUGH THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 6 PM MDT FOR PORTIONS OF SOUTHWEST CARBON COUNTY. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...CARPENTER LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, May 21, 2:38 PM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT FRI MAY 21 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-221715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 238 PM MDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 1000 PM MDT FOR CONVERSE... NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND FOR ALL OF THE WESTERN NEBRASKA PANHANDLE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE BY LATE AFTERNOON AND THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ALONG AND NEAR THE TORNADO WATCH AREA. EVEN AN ISOLATED TORNADO WILL BE POSSIBLE THIS AFTERNOON OR EARLY THIS EVENING EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND ACROSS THE WESTERN NEBRASKA PANHANDLE WITH THE ENVIRONMENT FAVORABLE FOR SUPERCELL DEVELOPMENT. HEAVY RAINFALL FROM THESE THUNDERSTORMS MAY ALSO PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY WHERE THE GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL EARLIER THIS WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF DISTURBANCES WILL BRING ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE REGION MAINLY SATURDAY THROUGH MONDAY. ADDITIONALLY...WARMER TEMPERATURES WILL CAUSE AN INCREASE IN SNOW MELT AND WHEN COMBINED WITH LOCALLY HEAVY RAIN SHOWERS...MAY RESULT IN INCREASED RIVER AND STREAM LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE AND ACROSS THE WESTERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 21, 6:09 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 E DULL CENTER 43.41N 104.94W
05/21/2010 E1.00 INCH CONVERSE WY CO-OP OBSERVER
ESTIMATED WIND GUSTS TO 40 MPH AS WELL
&&
GCLAYCOMLocal storm report, May 21, 6:29 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 11 N LANCE CREEK 43.18N 104.64W
05/21/2010 E0.88 INCH NIOBRARA WY PUBLIC
&&
REMANUELLocal storm report, May 21, 7:03 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 SSE REDBIRD 43.16N 104.22W
05/21/2010 E0.88 INCH NIOBRARA WY PUBLIC
&&
REMANUELLocal storm report, May 21, 7:24 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 NW REDBIRD 43.30N 104.35W
05/21/2010 E1.00 INCH NIOBRARA WY CO-OP OBSERVER
THE HAIL WAS LOCATED AT HIS OIL WELL LOCATED 6 MILES
NORTHWEST OF HIS LOCATION. THE TIME WAS ESTIMATED BY THE
OBSERVER.
&&
DDEALSpecial weather statement, May 21, 8:16 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 816 PM MDT FRI MAY 21 2010 WYZ101>103-107-220315- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY- 816 PM MDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE... NORTHWESTERN PLATTE AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 915 PM MDT... AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ESTERBROOK...OR 20 MILES SOUTH OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHAWNEE... LOST SPRINGS... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 113 AND 128. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RE
Special weather statement, May 21, 8:18 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 818 PM MDT FRI MAY 21 2010 WYZ102-220315- NIOBRARA COUNTY WY- 818 PM MDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 915 PM MDT... AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LANCE CREEK...OR 14 MILES NORTH OF LUSK...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... REDBIRD... RE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:08 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 67 min |
| May 21, 8:45 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 45 min |
| May 21, 9:16 PM MDT | Areal Flood Advisory | CYS | Converse, Niobrara, Platte | 9 hr |
| May 21, 9:36 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
| May 21, 9:40 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 28 min |
| May 21, 10:23 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 52 min |
| May 22, 9:47 AM MDT | High Wind Warning | CYS | Albany, Laramie | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.